June  2021, 10(2): 411-429. doi: 10.3934/eect.2020073

Approximation theorems for controllability problem governed by fractional differential equation

1. 

School of Basic Sciences, Indian Institute of Technology Mandi, Kamand (H.P.) - 175 005, India

2. 

Department of Mathematics, BITS Pilani KK Birla Goa Campus, Zuarinagar, Goa-403 726, India

3. 

Department of Applied Mathematics, Bharathiar University, Coimbatore, Tamilnadu-641 046, India

* Corresponding author: Rathinasamy Sakthivel

Received  July 2019 Revised  March 2020 Published  June 2021 Early access  June 2020

In this manuscript, we discuss the optimal control problem for a nonlinear system governed by the fractional differential equation in a separable Hilbert space $ X $. We utilize the fixed point technique and $ \eta $-resolvent family to present the existence of control for the fractional system. The optimal pair is obtained as the limit of the optimal pair sequence of the unconstrained problem. Further, we derive some approximation results, which guarantee the convergence of the numerical method to optimal pair sequence. Finally, the main results are validated with the aid of an example.

Citation: Rajesh Dhayal, Muslim Malik, Syed Abbas, Anil Kumar, Rathinasamy Sakthivel. Approximation theorems for controllability problem governed by fractional differential equation. Evolution Equations and Control Theory, 2021, 10 (2) : 411-429. doi: 10.3934/eect.2020073
References:
[1]

R. P. AgarwalD. BaleanuJ. J. NietoD. F. M. Torres and Y. Zhou, A survey on fuzzy fractional differential and optimal control nonlocal evolution equations, J. Comput. Appl. Math., 339 (2018), 3-29.  doi: 10.1016/j.cam.2017.09.039.

[2]

D. AimeneD. Baleanu and D. Seba, Controllability of semilinear impulsive Atangana-Baleanu fractional differential equations with delay, Chaos Solitons Fractals, 128 (2019), 51-57.  doi: 10.1016/j.chaos.2019.07.027.

[3]

D. Araya and C. Lizama, Almost automorphic mild solutions to fractional differential equations, Nonlinear Anal., 69 (2008), 3692-3705.  doi: 10.1016/j.na.2007.10.004.

[4]

Y. Cao, Numerical approximations of exact controllability problems by optimal control problems for parabolic differential equations, Appl. Math. Comput., 119 (2001), 127-145.  doi: 10.1016/S0096-3003(99)00251-9.

[5]

J. Dabas, A. Chauhan and M. Kumar, Existence of the mild solutions for impulsive fractional equations with infinite delay, Int. J. Differ. Equ., 2011 (2011), Art. ID 793023, 20 pp. doi: 10.1155/2011/793023.

[6]

A. Debbouche and V. Antonov, Approximate controllability of semilinear Hilfer fractional differential inclusions with impulsive control inclusion conditions in Banach spaces, Chaos Solitons Fractals, 102 (2017), 140-148.  doi: 10.1016/j.chaos.2017.03.023.

[7]

A. DebboucheJ. J. Nieto and D. F. M. Torres, Optimal solutions to relaxation in multiple control problems of Sobolev type with nonlocal nonlinear fractional differential equations, J. Optim. Theory Appl., 174 (2017), 7-31.  doi: 10.1007/s10957-015-0743-7.

[8]

J. I. Diaz and A. M. Ramos, Numerical experiments regarding the distributed control of semilinear parabolic problems, Comput. Math. Appl., 48 (2004), 1575-1586.  doi: 10.1016/j.camwa.2004.04.033.

[9]

M. Hasse, The Functional Calculus for Sectorial Operators, operator theory : advance and applications, 169. Birkhauser-Verlag, Basel, 2006. doi: 10.1007/3-7643-7698-8.

[10]

H. Huang and X. Fu, Approximate controllability of semi-linear neutral integro-differential equations with nonlocal conditions, J. Dyn. Control Syst., 26 (2020), 127-147.  doi: 10.1007/s10883-019-09438-5.

[11]

M. C. Joshi and R. K. Bose, Some Topics in Nonlinear Functional Analysis, John Wiley and Sons, Inc., New York, 1985.

[12]

M. C. Joshi and A. Kumar, Approximation of exact controllability problem involving parabolic differential equations, IMA J. Math. Control Inform., 22 (2005), 350-360.  doi: 10.1093/imamci/dni032.

[13]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006.

[14]

J. Klamka, Controllability of dynamical systems. A survey, Bulletin of the Polish Academy of Sciences: Tech. Sci., 61 (2013), 335-342. 

[15]

G. Knowles, Finite element approximation of parabolic time optimal control problems, SIAM J. Control Optim., 20 (1982), 414-427.  doi: 10.1137/0320032.

[16]

A. KumarM. C. Joshi and A. K. Pani, On approximation theorems for controllability of nonlinear parabolic problems, IMA J. Math. Control Inform., 24 (2007), 115-136.  doi: 10.1093/imamci/dnl012.

[17]

M. Malik and R. Agarwal, Exact controllability of an integro-differential equation with deviated argument, Funct. Differ. Equ., 21 (2004), 31-45. 

[18]

M. MalikR. Dhayal and S. Abbas, Exact controllability of a retarded fractional differential equation with non-instantaneous impulses, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 26 (2019), 53-69. 

[19]

M. MalikR. DhayalS. Abbas and A. Kumar, Controllability of non-autonomous nonlinear differential system with non-instantaneous impulses, Rev. R. Acad. Cienc. Exactas Fis. Nat. Ser. A Math. RACSAM, 113 (2019), 103-118.  doi: 10.1007/s13398-017-0454-z.

[20]

M. Malik and R. K. George, Trajectory controllability of the nonlinear systems governed by fractional differential equations, Differ. Equ. Dyn. Syst., 27 (2019), 529-537.  doi: 10.1007/s12591-016-0292-z.

[21]

K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, 1993.

[22]

D. A. Murio, Implicit finite difference approximation for time fractional diffusion equations, Comput. Math. Appl., 56 (2008), 1138-1145.  doi: 10.1016/j.camwa.2008.02.015.

[23]

K. B. Oldham and J. Spanier, The Fractional Calculus, Mathematics in Science and Engineering, 111. Academic Press, New York-London, 1974.

[24]

I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.

[25]

C. RavichandranN. Valliammal and J. J. Nieto, New results on exact controllability of a class of fractional neutral integro-differential systems with state-dependent delay in Banach spaces, J. Franklin Inst., 356 (2019), 1535-1565.  doi: 10.1016/j.jfranklin.2018.12.001.

[26]

R. SakthivelN. I. Mahmudov and J. J. Nieto, Controllability for a class of fractional-order neutral evolution control systems, Appl. Math. Comput., 218 (2012), 10334-10340.  doi: 10.1016/j.amc.2012.03.093.

[27]

S. SuganyaM. M. Arjunan and J. J. Trujillo, Existence results for an impulsive fractional integro-differential equation with state-dependent delay, Appl. Math. Comput., 266 (2015), 54-69.  doi: 10.1016/j.amc.2015.05.031.

[28]

N. H. SweilamM. M. Khader and A. M. S. Mahdy, Crank-Nicolson finite difference method for solving time-fractional diffusion equation, J. Fraction. Calculus Appl., 2 (2012), 1-9. 

[29]

J. WangA. G. IbrahimD. O'Regan and Y. Zhou, Controllability for noninstantaneous impulsive semilinear functional differential inclusions without compactness, Indag. Math., 29 (2018), 1362-1392.  doi: 10.1016/j.indag.2018.07.002.

[30]

J. Wang and Y. Zhou, A class of fractional evolution equations and optimal controls, Nonlinear Anal. Real World Appl., 12 (2011), 262-272.  doi: 10.1016/j.nonrwa.2010.06.013.

[31]

J. Wang and Y. Zhou, Complete controllability of fractional evolution systems, Commun. Nonlinear Sci. Numer. Simul., 17 (2012), 4346-4355.  doi: 10.1016/j.cnsns.2012.02.029.

[32]

H. YeJ. Gao and Y. Ding, A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl., 328 (2007), 1075-1081.  doi: 10.1016/j.jmaa.2006.05.061.

[33]

D. Zhang and Y. Liang, Existence and controllability of fractional evolution equation with sectorial operator and impulse, Adv. Differ. Equ., 2018, Paper No. 219, 12 pp. doi: 10.1186/s13662-018-1664-1.

show all references

References:
[1]

R. P. AgarwalD. BaleanuJ. J. NietoD. F. M. Torres and Y. Zhou, A survey on fuzzy fractional differential and optimal control nonlocal evolution equations, J. Comput. Appl. Math., 339 (2018), 3-29.  doi: 10.1016/j.cam.2017.09.039.

[2]

D. AimeneD. Baleanu and D. Seba, Controllability of semilinear impulsive Atangana-Baleanu fractional differential equations with delay, Chaos Solitons Fractals, 128 (2019), 51-57.  doi: 10.1016/j.chaos.2019.07.027.

[3]

D. Araya and C. Lizama, Almost automorphic mild solutions to fractional differential equations, Nonlinear Anal., 69 (2008), 3692-3705.  doi: 10.1016/j.na.2007.10.004.

[4]

Y. Cao, Numerical approximations of exact controllability problems by optimal control problems for parabolic differential equations, Appl. Math. Comput., 119 (2001), 127-145.  doi: 10.1016/S0096-3003(99)00251-9.

[5]

J. Dabas, A. Chauhan and M. Kumar, Existence of the mild solutions for impulsive fractional equations with infinite delay, Int. J. Differ. Equ., 2011 (2011), Art. ID 793023, 20 pp. doi: 10.1155/2011/793023.

[6]

A. Debbouche and V. Antonov, Approximate controllability of semilinear Hilfer fractional differential inclusions with impulsive control inclusion conditions in Banach spaces, Chaos Solitons Fractals, 102 (2017), 140-148.  doi: 10.1016/j.chaos.2017.03.023.

[7]

A. DebboucheJ. J. Nieto and D. F. M. Torres, Optimal solutions to relaxation in multiple control problems of Sobolev type with nonlocal nonlinear fractional differential equations, J. Optim. Theory Appl., 174 (2017), 7-31.  doi: 10.1007/s10957-015-0743-7.

[8]

J. I. Diaz and A. M. Ramos, Numerical experiments regarding the distributed control of semilinear parabolic problems, Comput. Math. Appl., 48 (2004), 1575-1586.  doi: 10.1016/j.camwa.2004.04.033.

[9]

M. Hasse, The Functional Calculus for Sectorial Operators, operator theory : advance and applications, 169. Birkhauser-Verlag, Basel, 2006. doi: 10.1007/3-7643-7698-8.

[10]

H. Huang and X. Fu, Approximate controllability of semi-linear neutral integro-differential equations with nonlocal conditions, J. Dyn. Control Syst., 26 (2020), 127-147.  doi: 10.1007/s10883-019-09438-5.

[11]

M. C. Joshi and R. K. Bose, Some Topics in Nonlinear Functional Analysis, John Wiley and Sons, Inc., New York, 1985.

[12]

M. C. Joshi and A. Kumar, Approximation of exact controllability problem involving parabolic differential equations, IMA J. Math. Control Inform., 22 (2005), 350-360.  doi: 10.1093/imamci/dni032.

[13]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006.

[14]

J. Klamka, Controllability of dynamical systems. A survey, Bulletin of the Polish Academy of Sciences: Tech. Sci., 61 (2013), 335-342. 

[15]

G. Knowles, Finite element approximation of parabolic time optimal control problems, SIAM J. Control Optim., 20 (1982), 414-427.  doi: 10.1137/0320032.

[16]

A. KumarM. C. Joshi and A. K. Pani, On approximation theorems for controllability of nonlinear parabolic problems, IMA J. Math. Control Inform., 24 (2007), 115-136.  doi: 10.1093/imamci/dnl012.

[17]

M. Malik and R. Agarwal, Exact controllability of an integro-differential equation with deviated argument, Funct. Differ. Equ., 21 (2004), 31-45. 

[18]

M. MalikR. Dhayal and S. Abbas, Exact controllability of a retarded fractional differential equation with non-instantaneous impulses, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 26 (2019), 53-69. 

[19]

M. MalikR. DhayalS. Abbas and A. Kumar, Controllability of non-autonomous nonlinear differential system with non-instantaneous impulses, Rev. R. Acad. Cienc. Exactas Fis. Nat. Ser. A Math. RACSAM, 113 (2019), 103-118.  doi: 10.1007/s13398-017-0454-z.

[20]

M. Malik and R. K. George, Trajectory controllability of the nonlinear systems governed by fractional differential equations, Differ. Equ. Dyn. Syst., 27 (2019), 529-537.  doi: 10.1007/s12591-016-0292-z.

[21]

K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, 1993.

[22]

D. A. Murio, Implicit finite difference approximation for time fractional diffusion equations, Comput. Math. Appl., 56 (2008), 1138-1145.  doi: 10.1016/j.camwa.2008.02.015.

[23]

K. B. Oldham and J. Spanier, The Fractional Calculus, Mathematics in Science and Engineering, 111. Academic Press, New York-London, 1974.

[24]

I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.

[25]

C. RavichandranN. Valliammal and J. J. Nieto, New results on exact controllability of a class of fractional neutral integro-differential systems with state-dependent delay in Banach spaces, J. Franklin Inst., 356 (2019), 1535-1565.  doi: 10.1016/j.jfranklin.2018.12.001.

[26]

R. SakthivelN. I. Mahmudov and J. J. Nieto, Controllability for a class of fractional-order neutral evolution control systems, Appl. Math. Comput., 218 (2012), 10334-10340.  doi: 10.1016/j.amc.2012.03.093.

[27]

S. SuganyaM. M. Arjunan and J. J. Trujillo, Existence results for an impulsive fractional integro-differential equation with state-dependent delay, Appl. Math. Comput., 266 (2015), 54-69.  doi: 10.1016/j.amc.2015.05.031.

[28]

N. H. SweilamM. M. Khader and A. M. S. Mahdy, Crank-Nicolson finite difference method for solving time-fractional diffusion equation, J. Fraction. Calculus Appl., 2 (2012), 1-9. 

[29]

J. WangA. G. IbrahimD. O'Regan and Y. Zhou, Controllability for noninstantaneous impulsive semilinear functional differential inclusions without compactness, Indag. Math., 29 (2018), 1362-1392.  doi: 10.1016/j.indag.2018.07.002.

[30]

J. Wang and Y. Zhou, A class of fractional evolution equations and optimal controls, Nonlinear Anal. Real World Appl., 12 (2011), 262-272.  doi: 10.1016/j.nonrwa.2010.06.013.

[31]

J. Wang and Y. Zhou, Complete controllability of fractional evolution systems, Commun. Nonlinear Sci. Numer. Simul., 17 (2012), 4346-4355.  doi: 10.1016/j.cnsns.2012.02.029.

[32]

H. YeJ. Gao and Y. Ding, A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl., 328 (2007), 1075-1081.  doi: 10.1016/j.jmaa.2006.05.061.

[33]

D. Zhang and Y. Liang, Existence and controllability of fractional evolution equation with sectorial operator and impulse, Adv. Differ. Equ., 2018, Paper No. 219, 12 pp. doi: 10.1186/s13662-018-1664-1.

Figure 1.  Comparison between $ z_{b} $ and $ \overline{z}(b) $
Figure 2.  Approximated optimal control $ \overline{u} $
Figure 3.  Numerical solution $ \overline{z} $ corresponding to optimal control $ \overline{u} $ with $ \eta = 0.75 $
[1]

Daliang Zhao, Yansheng Liu, Xiaodi Li. Controllability for a class of semilinear fractional evolution systems via resolvent operators. Communications on Pure and Applied Analysis, 2019, 18 (1) : 455-478. doi: 10.3934/cpaa.2019023

[2]

Harbir Antil, Mahamadi Warma. Optimal control of the coefficient for the regional fractional $p$-Laplace equation: Approximation and convergence. Mathematical Control and Related Fields, 2019, 9 (1) : 1-38. doi: 10.3934/mcrf.2019001

[3]

Fabio Camilli, Serikbolsyn Duisembay, Qing Tang. Approximation of an optimal control problem for the time-fractional Fokker-Planck equation. Journal of Dynamics and Games, 2021, 8 (4) : 381-402. doi: 10.3934/jdg.2021013

[4]

Nguyen Thi Hoai. Asymptotic approximation to a solution of a singularly perturbed linear-quadratic optimal control problem with second-order linear ordinary differential equation of state variable. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 495-512. doi: 10.3934/naco.2020040

[5]

Peter I. Kogut. On approximation of an optimal boundary control problem for linear elliptic equation with unbounded coefficients. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2105-2133. doi: 10.3934/dcds.2014.34.2105

[6]

Pierluigi Colli, Gianni Gilardi, Jürgen Sprekels. Deep quench approximation and optimal control of general Cahn–Hilliard systems with fractional operators and double obstacle potentials. Discrete and Continuous Dynamical Systems - S, 2021, 14 (1) : 243-271. doi: 10.3934/dcdss.2020213

[7]

Qing Tang. On an optimal control problem of time-fractional advection-diffusion equation. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 761-779. doi: 10.3934/dcdsb.2019266

[8]

Shihchung Chiang. Numerical optimal unbounded control with a singular integro-differential equation as a constraint. Conference Publications, 2013, 2013 (special) : 129-137. doi: 10.3934/proc.2013.2013.129

[9]

Lukáš Adam, Jiří Outrata. On optimal control of a sweeping process coupled with an ordinary differential equation. Discrete and Continuous Dynamical Systems - B, 2014, 19 (9) : 2709-2738. doi: 10.3934/dcdsb.2014.19.2709

[10]

Litan Yan, Xiuwei Yin. Optimal error estimates for fractional stochastic partial differential equation with fractional Brownian motion. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 615-635. doi: 10.3934/dcdsb.2018199

[11]

Thierry Horsin, Peter I. Kogut, Olivier Wilk. Optimal $L^2$-control problem in coefficients for a linear elliptic equation. II. Approximation of solutions and optimality conditions. Mathematical Control and Related Fields, 2016, 6 (4) : 595-628. doi: 10.3934/mcrf.2016017

[12]

Steven Richardson, Song Wang. The viscosity approximation to the Hamilton-Jacobi-Bellman equation in optimal feedback control: Upper bounds for extended domains. Journal of Industrial and Management Optimization, 2010, 6 (1) : 161-175. doi: 10.3934/jimo.2010.6.161

[13]

Chongyang Liu, Wenjuan Sun, Xiaopeng Yi. Optimal control of a fractional smoking system. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022071

[14]

Robert Baier, Matthias Gerdts, Ilaria Xausa. Approximation of reachable sets using optimal control algorithms. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 519-548. doi: 10.3934/naco.2013.3.519

[15]

Robert J. Kipka, Yuri S. Ledyaev. Optimal control of differential inclusions on manifolds. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4455-4475. doi: 10.3934/dcds.2015.35.4455

[16]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control and Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[17]

Mohamed Ouzahra. Controllability of the semilinear wave equation governed by a multiplicative control. Evolution Equations and Control Theory, 2019, 8 (4) : 669-686. doi: 10.3934/eect.2019039

[18]

Kevin Zumbrun. L resolvent bounds for steady Boltzmann's Equation. Kinetic and Related Models, 2017, 10 (4) : 1255-1257. doi: 10.3934/krm.2017048

[19]

Jingbo Dou, Huaiyu Zhou. Liouville theorems for fractional Hénon equation and system on $\mathbb{R}^n$. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1915-1927. doi: 10.3934/cpaa.2015.14.1915

[20]

Angkana Rüland, Mikko Salo. Quantitative approximation properties for the fractional heat equation. Mathematical Control and Related Fields, 2020, 10 (1) : 1-26. doi: 10.3934/mcrf.2019027

2020 Impact Factor: 1.081

Metrics

  • PDF downloads (407)
  • HTML views (476)
  • Cited by (2)

[Back to Top]